MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER

DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM105; JAUNDICE METER/BILIRUBINOMETER
Model Number N/A
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Jaundice (2187); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has started.A follow up repot will be submitted upon completion.
 
Event or Problem Description
It was reported that the jaundice meter 105, jm-105, gave low readings when used by the customer and compared to the blood bilirubin lab samples.The customer stated they tested the device and collected 35 data samples to compare the jm105 measurements to the lab sample results.The total measurements that were within range was 16/35 or 46%.The total measurements that were out of range was 19/35 or 54%.The customer's jm-105 was under warranty, so it was replaced.There was no report of patient injury or death.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A complaint was received regarding a jaundice meter jm105 that was out of range and gave high readings.No adverse patient impact was reported.The customer provided patient jaundice meter readings and blood readings comparison data, along with answers to the jm105 clinical questions.However, when analyzing the data provided by the customer it was found that out of the 28 eligible comparisons, 15 of the meter values were shown to be low in comparison to the corresponding tcb values, and only one value was outside the standard deviation of plus or minus 1.5 in the high range.The eligible readings that were provided would indicate a 57% pass rate however, some of the clinical data such as hours of life and skin type of some of the patients was missing.A few of the provided data points revealed that the timeframes of when the blood was drawn as unclear.The customer did confirm that the blood draws were done at the same time as the meter readings and that the tsb was centrifuged within 1 hour, if indicated by the lab's instructions, however, the tsb is not processed at the lab within 60 minutes.The customer also provided sheets that indicated they were performing the light checker tests with the jm105 and confirmed on 07oct2024 that they were performing this daily monday through friday.In the same email correspondence, the customer also stated that they would return the device base with their unit, which would allow a full comparison of their light checker values to the range on their base.After receiving information about the customer's light checker test and confirmation from quest labs about lab processing, on 11oct2024, the missing data from the customer's data sheet was requested however, according to the 21oct2024 email correspondence, there was no more information available from the customer.According to the attached service note order, the device was repaired on 17jan2024 because it would not charge or turn on for use.The main pcb and battery were replaced at that time and the unit was then recalibrated and sent back to the customer when all functions passed.Documentation lists the delivery date of this device as 24oct2023 and on 03oct2024 a warranty replacement device was approved for the customer.The old jm105 with the base was sent to telford for analysis however, on 22nov2024 it was confirmed that the device and the base were not available due to it likely being lost in transit.Based on the information given by the user, criteria for proper use of the jm105 including performing the light checker test and the calibration for the lab equipment processing the blood for tsb measurements were being met.However, because information regarding skin type and hours of life for some of the data was missing, a full analysis cannot be conducted and without the device for analysis an exact root cause of the inconsistent readings cannot be determined at this time.According to the instructions for use (ifu) the jm105 jaundice meter is to be used a screening device in conjunction with other clinical signs and laboratory measurements prior to making treatment decisions.

Brand Name
JAUNDICE - JM105
Common Device Name
JAUNDICE METER/BILIRUBINOMETER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784090504
MDR Report Key20418960
Report Number2510954-2024-00045
Device Sequence Number8304106
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)231024(93)MU20105-25
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMU20105
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown